Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 14, 2000, 3:20 AM EST for Pierce County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2000, 3:20 AM EST (08:20 UTC)
- Expired
- Feb 14, 2000, 3:50 AM EST
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Pierce County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 14, 3:00 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 140821 SVRJAX GAC229-140850- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 AM EST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIERCE COUNTY IN GEORGIA * UNTIL 350 AM EST * AT 320 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 11 MILES SOUTHWEST OF BRISTOL...OR ABOUT 8 MILES NORTHWEST OF BLACKSHEAR... MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRISTOL AND PATTERSON BY 325 AM EST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. TRABERT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:50 AM EST, 30 minutes earlier.
Area forecast discussion, Feb 14, 2:50 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 AM EST MON FEB 14 2000
SATELLITE IMAGERY SHOWS CONVECTION ASSOCIATED WITH STRONG NEG TILT
MID/UPPER LEVEL TROUGH MOVING EWD. COLDEST TOP TEMPS AT THIS TIME
ENTERING CWA. RADAR CONTINUES TO INDICATE SHOWERS/TSRA NW OF A JESUP TO
HOMERVILLE LINE MOVING NNE AROUND 30-35 KT. APPEARS NGM MODEL DOING
FAIRLY WELL COMPARED TO AVN AND ETA.
FORECAST...MAIN PROBLEM OBVIOUS WITH THIS FORECAST IS THE FIRST PD.
NEW TORNADO WATCH IN EFFECT UNTIL 9 AM FOR SE GA AND EXTREME N FL.
MODEL PROG HIGHEST OMEGA FIELD EARLY PART OF TODAY WITH STRONGEST VV
IN GA AND BIG BEND AREA. THIS IN RESPONSE TO STRONG SW LOW LEVEL
WARM ADVECTION...VORT ADVECTION AND MOISTURE TO SUPPORT STRONG
THUNDERSTORM ACTIVITY...SOME SEV...IN ADVANCE OF COLD FRONT
CURRENTLY MOVING THROUGH MS VALLEY. BASED ON CURRENT CONDITIONS...
...WILL BUMP UP ADVERTISED NGM 1ST PD POPS BY ABOUT 10-20 PERCENT.
COLD FRONT WILL PUSH THROUGH THE ENTIRE CWA BY LATE TONIGHT FOLLOWED
BY HIGH PRES RIDGE RAPIDLY MOVING FROM THE LOWER MS VALLEY TO MID
ATLC COAST ON TUE NIGHT. NGM AND AVN TEMPS LOOK REASONABLE AND WILL
ONLY MAKE SLIGHT ADJUSTMENTS AND WILL ALSO INDICATE BREEZY
CONDITIONS IN ZONES.
MARINE...OBSERVATION TRENDS SHOW WINDS INCREASING RATHER QUICKLY N
OF ABOUT JAX. GRAYS REEF REPORTING S WINDS 16-20 KT WITH 3 FT SEAS
AND TOWER PLATFORM JUST TO THE E REPORTS SSW AROUND 20-25 KT. WINDS
WILL REMAIN SW MOST OF DAY AHEAD OF FRONTAL SYSTEM. WILL PROBABLY GO
WITH 20-25 KT AND INDICATE LOWER FETCH-LIMITED SEAS FOR NEAR SHORE
WATERS. WINDS MAY STILL BE AT SCA CRITERIA TONIGHT BUT SHOULD
DECREASE LATE MON NIGHT AS WEAK HIGH PRES SYSTEM WORKS ITS WAY EWD
BEHIND FRONT.
THANKS TBW AND MLB FOR COORDINATION.
PRELIM...
AMG 72/44/69/43 7-00
SSI 74/46/65/48 6100
JAX 78/48/70/45 6100
GNV 79/50/70/47 4200 02
.JAX...
GA...TORNADO WATC6H UNTIL 9 AM SE GA
SCA ALTAMAHA SOUND TO FERNANDINA BEACH
FL...TORNADO WATCH UNTIL 9 AM FLZ020>025
SCA FERNANDINA BEACH TO FLAGLER BEACH
ARSIn the hours before
Special weather statement, Feb 13, 11:55 PM EST, 3 hours 25 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-141100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 PM EST SUN FEB 13 2000 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT... AREAS OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS PORTIONS OF THE AREA OVERNIGHT. THESE STORMS ARE IN ADVANCE OF A DEVELOPING STORM SYSTEM OVER THE MISSISSIPPI VALLEY. STRONGEST STORMS WILL AFFECT THE SUWANNEE RIVER VALLEY AREA OF NORTH FLORIDA AND MUCH OF SOUTHEAST GEORGIA TONIGHT. WIND GUSTS OVER 40 MPH...HAIL...AND DEADLY LIGHTNING ARE POSSIBLE IN THE STRONGEST STORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY IN GEORGIA AND THE BIG BEND AREA OF FLORIDA. RESIDENTS SHOULD REMAIN ALERT TO THE POSSIBILITY OF SEVERE WEATHER TONIGHT. TONE ALERT FEATURES ON WEATHER RADIOS SHOULD BE LEFT ON AS WELL. SPOTTER ACTIVATION IS REQUESTED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:34 AM EST | Severe Thunderstorm Warning | JAX | Coffee | 41 min |
| Feb 14, 4:45 AM EST | Severe Thunderstorm Warning | JAX | Echols | 45 min |
| Feb 14, 4:49 AM EST | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.